Jump to content
CrazyBoards.org

Recommended Posts

I've been taking Wellbutrin for about a year. I began with the immediate release version but switched to SR because I kept forgetting to take it. I've been on it for 6 months and it started out fine, but now I fine myself exhausted shortly after taking it. It's not just sleepy, I also feel week, have a constant urge to yawn and feel mentally foggy. This did not happen with the IR version. Has anyone had a similar experience? It does work well for my mood but the exhaustion is very unpleasant and affects my quality of life. I had this experience with another XR med too- adderall. I have ADD and adderall is a life saver in the IR form, but I couldn't tolerate the SR version.

has anyone else experienced this, specifically in SR versions? Does anyone take Wellbutrin IR version with any luck?

 

 

Link to comment
Share on other sites

3 hours ago, Lauliza said:

I've been taking Wellbutrin for about a year. I began with the immediate release version but switched to SR because I kept forgetting to take it. I've been on it for 6 months and it started out fine, but now I fine myself exhausted shortly after taking it. It's not just sleepy, I also feel week, have a constant urge to yawn and feel mentally foggy. This did not happen with the IR version. Has anyone had a similar experience? It does work well for my mood but the exhaustion is very unpleasant and affects my quality of life. I had this experience with another XR med too- adderall. I have ADD and adderall is a life saver in the IR form, but I couldn't tolerate the SR version.

has anyone else experienced this, specifically in SR versions? Does anyone take Wellbutrin IR version with any luck?

 

 

Yes, I have had a very similar experience, except not with adderall.  Just the wellbutrin.

I was on Wellbutrin SR (don't remember the dose) for awhile and I couldn't make it to the end of the day without being exhausted, like you described.  It just wouldn't last for me.  Not really shortly after I took it, although I can understand why that could happen ... because if you are exhausted at the end of the day, the SR might not bring you back up to a level that is helpful that next morning, making you still sleepy, etc, soon after taking it. 

And I just found it to not be as strong as the IR throughout the day ... which was why I was put back on the IR. 

Quote

I fine myself exhausted shortly after taking it. It's not just sleepy, I also feel week, have a constant urge to yawn and feel mentally foggy.

^^ This is exactly how I felt at the (almost) end of the day.  Great explanation!

Now, I take IR without a problem.  100 mg 2x/day, but have a 3rd if I need to increase it.

The only things I can think of to help are to ask pdoc for SR in a higher dose, or to go back on the IR as long as you'll remember to take it.  I find the IR much more helpful than the SR with wellbutrin. 

Link to comment
Share on other sites

Thank you for the replies. It's nice to know its not just me- I took Wellbutrin the first time about 10 years ago and had the same reaction, just worse. the pdoc I have now said it was likely due to the generic at be time (it's since been taken off the market). He was quite surprised when I told him I still felt this way. He did suggest taking it before bedtime, which I tried, but i still have the same fatigue and weakness no matter when I take it. It's a very odd reaction apparently, I am the only one of his patients to have these side effects. I have a left bundle branch block which makes my heart pump blood slower  (it still ok for me to take stimulants up to a certain dose). However, since extended release versions of adderall and Wellbutrin have the same effect and both IR versions are fine, he suggested that the stimulant effect in extended form was too much for my body to tolerate. So, with all this in mind it seems like the immediate release of both are a little safer for some people. It is hard to remember though, which makes it hard for the meds to do their job!  

Edited by Lauliza
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By CrazyCatLady83
      I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
      How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron? 
      And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
    • By Blahblah
      I've been wanting to get cats for a long time. However, I am highly allergic (moreso to long hair cats than short hair probably), but I'll most likely need to take Allergy meds everyday, long term.
      Does anyone know the contraindications or interactions with psych meds? I don't want to become sedated/groggy. Also, I have Dry eye syndrome, I'm afraid anti-histamines will make it much worse. And Alzheimer's runs in my family, I read somewhere that allergy meds might increase dementia and glaucoma risks? Any insight? @mikl_pls
      I've taken Claritin, Allegra and Zyrtec occasionally, not sure which are the safest? I also wonder how safe it is to be using immune-suppressing meds longterm, (like will my allergies or sensitivity increase, or be triggered by other things, if I stop)?
       
    • By Cyclingsarah
      Hey guys,
      It's my first day on Lexapro/Ecitalopram. It's 2 hours after my first dose (5 mg) and I totally have the giggles. Feeling high/loopy. Have anyone else tried this?
    • By Sugarcraze
      I was prescribed Vraylar as a mood stabilizer for MDD, which I have been diagnosed with for 20 years, along with ADHD and social anxiety. Until I Vraylar gave me an acute manic episode for over a year, which I hid from my doctor because it was so much better than being depressed. But then I came clean and we realized I actually had hypomanic episodes about 2ce a year, but didn’t realize it, I just thought I had some energy. Anyway, I was wondering if anyone else has had this reaction to Vraylar?
    • By MrsBFE
      I'm that person that gets the weird/rare side effects, and I think I've hit the bizarre jackpot with this one, well except for the one years ago that made me lactate. I can't find any information on how Wellbutrin interacts with HRT/estrogen, and if I hadn't had a hysterectomy 20 years ago, I'd swear I was pregnant (and no, I haven't gained weight in general).
×
×
  • Create New...